Alert archive / Kansas / Freeze Watches in 2016
Freeze Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze watch at Nov 10, 2016, 12:09 PM CST for 9 counties in Kansas. It took effect at Nov 12, 2016, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 10, 2016, 12:09 PM CST (18:09 UTC)
- In effect from
- Nov 12, 2016, 12:00 AM CST
- Expired
- Nov 11, 2016, 8:58 AM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Kiowa County, KS, Meade County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 61 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WWUS73 KDDC 101809 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1209 PM CST THU NOV 10 2016 KSZ066-078>081-087>090-111200- /O.NEW.KDDC.FZ.A.0002.161112T0600Z-161112T1400Z/ STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...MACKSVILLE... DODGE CITY...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... MEADE...PLAINS CITY...FOWLER...ASHLAND...MINNEOLA...COLDWATER... LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA 1209 PM CST THU NOV 10 2016 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TEMPERATURE...UPPER 20S TO LOWER 30S. * TIMING...COLDEST TEMPERATURES ARE EXPECTED AROUND SUNRISE SATURDAY MORNING. * IMPACTS...SUBFREEZING TEMPERATURES AND WIDESPREAD FROST WILL DAMAGE OR KILL VEGETATION. EITHER COVER OUTDOOR PLANTS OR BRING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TURNER
2 follow-up statements
021 WWUS73 KDDC 110606 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1206 AM CST FRI NOV 11 2016 KSZ066-078>081-087>090-112200- /O.CON.KDDC.FZ.A.0002.161112T0600Z-161112T1400Z/ STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...MACKSVILLE... DODGE CITY...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... MEADE...PLAINS CITY...FOWLER...ASHLAND...MINNEOLA...COLDWATER... LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA 1206 AM CST FRI NOV 11 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...UPPER 20S TO LOWER 30S. * TIMING...COLDEST TEMPERATURES ARE EXPECTED AROUND SUNRISE SATURDAY MORNING. * IMPACTS...SUBFREEZING TEMPERATURES AND WIDESPREAD FROST WILL DAMAGE OR KILL VEGETATION. EITHER COVER OUTDOOR PLANTS OR BRING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
981 WWUS73 KDDC 111458 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 858 AM CST FRI NOV 11 2016 KSZ066-078>081-087>090-121200- /O.UPG.KDDC.FZ.A.0002.161112T0600Z-161112T1400Z/ /O.NEW.KDDC.FZ.W.0004.161112T0600Z-161112T1400Z/ STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...MACKSVILLE... DODGE CITY...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... MEADE...PLAINS CITY...FOWLER...ASHLAND...MINNEOLA...COLDWATER... LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA 858 AM CST FRI NOV 11 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...UPPER 20S TO LOWER 30S. * TIMING...COLDEST TEMPERATURES ARE EXPECTED AROUND SUNRISE SATURDAY MORNING. * IMPACTS...SUBFREEZING TEMPERATURES AND WIDESPREAD FROST WILL DAMAGE OR KILL VEGETATION. EITHER COVER OUTDOOR PLANTS OR BRING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze watch went out at Nov 10, 11:25 AM CST, 44 minutes earlier.
Area forecast discussion, Nov 10, 11:25 AM CST, 44 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1125 AM CST Thu Nov 10 2016 ...Updated Short Term... .SHORT TERM...(This afternoon through Tonight) Issued at 1125 AM CST Thu Nov 10 2016 A completely clear sky across Kansas today with a continued dry subsident airmass. Closed low spinning stationary near the New Mexico bootheel, with any clouds associated with the cyclonic circulation remaining to our south. Comfortable temperatures in the lower 70s this afternoon, courtesy of downslope prefrontal compression and SW winds of 10-20 mph. A dry cold front passage is expected across SW KS tonight. After several hours of light and variable winds this evening, winds will becoming NE and increase in velocity behind the cold front overnight. Some gusts of 25-30 mph expected overnight under strong cool advection and a decent pressure gradient (7 mb across the CWA at sunrise Friday). Several short term models are suggesting a period of post frontal low stratus for several hours late tonight and/or Friday morning, but with limited moisture confidence is low. NE winds will keep boundary layer mixed tonight, with low temperatures Friday morning above normal, ranging from mid 30s NW to mid 40s SE. .LONG TERM...(Friday through Wednesday) Issued at 1234 AM CST Thu Nov 10 2016 We will see cooler temperatures for Friday in the wake of the front. Highs in the mid to upper 50s are forecast. A stronger north wind of 10 to 20 mph is expected through the day. Saturday morning could be on the cooler side as high pressure moves of the area. Upper 20s northwest to mid 40s southeast are forecast. Saturday highs will be fairly similar to Fridays readings. A warm air advection pattern develops towards the end of the weekend and into the next business week with highs moderating accordingly. Fairly tranquil weather will continue to prevail through much of the extended period. A strong weather system with wind and possible precipitation is shown in the models towards the very end of the period. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1100 AM CST Thu Nov 10 2016 VFR/SKC through this evening. SW winds of 10-20 kts until sunset. Winds will go light and variable for a few hours this evening, before a dry cold front slides through SW KS overnight. Post frontal NE winds will gust near 25 kts overnight through 12z Fri, with the strongest winds at GCK and the least wind at HYS. Consensus of short term models suggests a brief period of post frontal MVFR stratus Friday morning, and included this possibility in the TAFs. Moisture is limited, making confidence on stratus formation low. Any stratus erodes around 15z Fri, with continued gusty NE winds of 15-25 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 39 56 32 / 0 0 0 0 GCK 72 39 56 30 / 0 0 0 0 EHA 71 41 57 32 / 0 0 0 0 LBL 72 40 58 31 / 0 0 0 0 HYS 71 38 56 30 / 0 0 0 0 P28 70 45 60 35 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Turner LONG TERM...Sugden AVIATION...Turner
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.